So, we all know that chemo causes side effects. I mean, if it didn’t, it might be feel more like getting your toenails polished in one those big comfy pedicure chair. Nope: chemo is ALL about managing side effects.
What I find amazing is that the prescription meds and over-the-counter meds they give you to combat the side effects ALSO can have side effects. So for example, you have to take Claritin for the bone marrow booster (Neulasta) they give you, but Claritin might give you heartburn, so you might meed Zantac. But the Zantac could give you diarrhea so you’ll probably need Imodium. At the same time, you’ll need some kind of pain med (opiod or otherwise) which will cause constipation so you might need to take Colace which could give you a rash needing Benedryl which might keep you awake so you’ll need an Ambien. The only good news is that you can wash it all down with a few Ativan. Of course, since its January, none of my prescriptions are covered and insurance never covers OTC medications. So, if you were wondering: this is what puts the “green” in Walgreens, unless you go to CVS to Completely Vanquish Savings.